# SDR 2006FA0000821

- Difficulty date: July 26, 2006
- Submitted: August 22, 2006
- Operation: General aviation
- Aircraft: N485DS
- Make and model: Cessna 421C
- Aircraft serial: 421C0459
- Aircraft time: 4,783 hours
- Engine: Cont GTSIO520*
- System (JASC): 5200 · Doors
- Part: Hinge
- Condition: Corroded
- Location: Door
- Part time: 4,783 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

TO FIND USED SERVICEABLE HINGES AND HINGE SUPPORT FITTINGS FROM AC SALVAGE COMPANIES, EVERY HINGE THAT WAS RECEIVED, SAME TYPE OF CORROSION,  BEARING AND BUSHINGS WERE RUSTED TO HINGE BOLT.  BUSHINGS AND BEARING ARE PRESS FIT INTO HINGE SO AS TO ALLOW HINGE ASSY TO ROTATE ON BOLT.  WHEN BOLT FREEZES TO BEARING AND BUSHINGS,  BOLT THEN ROTATES IN SOFT ALUMINUM SUPPORT FITTING WHICH ALLOWS HOLES IN FITTING TO ELONGATE.  IT WOULD APPEAR THAT THIS IS A CHRONIC PROBLEM.  AS NOTED IN ORIGINAL MD PROBLEM SEEMS TO BE RELATED TO FACT THAT SUPPORT FITTINGS CAN RETAIN WATER.  THERE IS NO SPECIFIC INSPECTION REQUIREMENT TO CHECK THESE HINGES FOR CORROSION AND SO CONDITION REMAINS UNDETECTED UNTIL BOLTS HAVE TO BE REMOVED.
